Alert archive / Alabama / Special Weather Statements in 2023
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 5, 2023, 4:45 PM CDT for Escambia County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2023, 4:45 PM CDT (21:45 UTC)
- Expired
- Aug 5, 2023, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Escambia County, AL
The radar
The Eglin Afb radar (KEVX), 111 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756
WWUS84 KMOB 052145
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
445 PM CDT Sat Aug 5 2023
ALZ059-FLZ201-203-052230-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
445 PM CDT Sat Aug 5 2023
...A STRONG THUNDERSTORM WILL IMPACT ESCAMBIA...NORTHERN SANTA ROSA
AND NORTH CENTRAL ESCAMBIA COUNTIES THROUGH 530 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm over
Riverview, or 5 miles south of Brewton, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brewton, Century, Flomaton, East Brewton, Jay, Pollard, and
Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3076 8692 3091 8723 3105 8744 3126 8725
3101 8676 3100 8677 3100 8679 3096 8679
TIME...MOT...LOC 2144Z 306DEG 28KT 3102 8708
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
cbWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 4:30 PM CDT, 15 minutes earlier.
Area forecast discussion, Aug 5, 4:30 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
430 PM CDT Sat Aug 5 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Sunday)
Issued at 430 PM CDT Sat Aug 5 2023
An active day is currently ongoing with scattered to
numerous showers and thunderstorms currently ongoing. The bulk of
the storms are centered over the northwestern Florida Panhandle as a
slowly moving outflow boundary drifts westward. Upstream confluence
has allowed for backbuilding of storms along this boundary currently
located over central Santa Rosa County. PWATS in excess of 2 inches
will allow for efficient rain rates of 2 to 3 inches per hour and
slow west propagation will likely support heavy rainfall leading to
minor flooding and localized instances of flash flooding. Gusty
winds around 40 to 50 mph potentially up to 60 mph have been
occurring with this cluster of storms as it progresses westward. This
activity is expected to continue through the evening before subsiding
with the loss of daytime heating.
Sunday will be pretty close to a mirror replica of today as the
upper ridge over Texas continues to slowly retreat westward and
upper troughing digs into the Ohio River valley. A shortwave is
expected to propagate through the flow leading to scattered to
likely showers and thunderstorms during the afternoon. The best rain
chances will be focused further east away from the influences of the
upper ridge. The main concerns will be with heavy rainfall and some
isolated instances of gusty winds as DCAPES float around 1000 J/KG.
PWATS will be around 2 to 2.25 inches which would once again support
heavy rainfall rates.
Prior to any storms, heat will be the talk as once again
temperatures will climb into the mid to upper 90s with dewpoints in
the low to mid 70s. This will result in heat indices of around 110
to 112 or just below excessive heat warning. The only reason we did
not decide to pull the trigger on a heat warning is 1. Uncertainty
with afternoon storms across the area potentially limiting the heat
and 2. Majority of the area will likely fall within our 108 to 112
degree heat advisory criteria and not enough areas is expected to
see higher. However, some locations especially along the immediate
coastal interface will likely see heat indices of around 112 to
maybe some localized 113 during the afternoon as the seabreeze moves
inland. In the grand scheme of things this is splitting hairs and
the overall message is it will be absolutely miserable outside and
dangerous to spend extended periods outdoors. Be sure to drink
plenty of water and limit time in direct sunlight as much as
possible. BB/03
&&
.SHORT TERM...
(Sunday night through Tuesday night)
Issued at 430 PM CDT Sat Aug 5 2023
An upper level ridge of high pressure remains oriented across the
Desert Southwest and into west/southwest TX through Monday before
shifting eastward across south TX and the adjacent Gulf Tuesday
and Tuesday night. Mid level westerly mid to upper level flow
will meanwhile increase across MS/AL/northwest FL into early next
week along the base of a trough axis that amplifies somewhat east
of the MS River Valley. Convective coverage may be somewhat more
limited over the forecast area on Monday as compared to Sunday,
but moisture will be sufficient to keep isolated to scattered
storms in the forecast, particularly in the vicinity of the
western FL panhandle and adjacent south central AL. Storm chances
may trend higher on Tuesday, becoming more scattered to numerous
in coverage as a frontal boundary sinks southward into our region
along the amplifying mid level trough axis. Isolated strong to
severe storms will remain possible on Monday given MLCAPE values
of 2500-3500 J/KG, but severe storm and heavy rainfall potential
could tick a little higher on Tuesday, especially over interior
areas where MLCAPE values could increase over 3000-4000 J/KG in
the vicinity of the boundary. Hot temperatures will persist into
early next week with highs ranging in the mid to upper 90s and
maximum heat indices between 105-110 degrees over the entire area
Monday, and over the southern half of our region (south of the
boundary) by Tuesday. /21
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 430 PM CDT Sat Aug 5 2023
Very little change was made to the extended forecast period.
Scattered storms will remain possible each day as periodic
shortwave impulses in westerly to northwesterly flow move across
the region. Rich deep layer moisture and moderate to strong
instability will likely support a few strong to severe storm cells
with locally heavy rainfall each day. Temperatures will remain hot
in the mid to upper 90s each day with maximum heat indices of
102-107 degrees Wednesday and Thursday potentially trending a
little higher back to near or within Heat Advisory thresholds by
Friday and Saturday. /21
&&
.MARINE...
Issued at 430 PM CDT Sat Aug 5 2023
No hazards are expected as a light diurnal flow to slight
westerly flow will persist through Wednesday. Isolated to Scattered
showers and storms may be possible along the near coastal waters
during the late afternoons. BB/03
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 77 97 78 98 79 97 77 94 / 20 30 20 20 10 50 30 40
Pensacola 78 96 80 96 81 96 78 94 / 30 40 20 20 10 50 30 50
Destin 80 93 82 93 83 94 80 93 / 30 60 30 30 10 50 30 50
Evergreen 74 97 75 98 76 96 72 95 / 20 60 30 30 20 60 40 50
Waynesboro 75 98 76 98 75 94 73 95 / 40 30 20 20 20 50 20 40
Camden 74 95 75 96 74 90 71 91 / 30 60 20 30 20 50 30 50
Crestview 73 97 75 98 76 97 72 96 / 20 60 30 30 10 60 30 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>060-261>266.
Heat Advisory from 10 AM to 7 PM CDT Sunday for ALZ051>060-
261>266.
FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206.
Heat Advisory from 10 AM to 7 PM CDT Sunday for FLZ201>206.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
Heat Advisory from 10 AM to 7 PM CDT Sunday for MSZ067-075-076-
078-079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Aug 5, 3:56 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
356 PM CDT Sat Aug 5 2023
FLZ201>204-206-052145-
Escambia Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
356 PM CDT Sat Aug 5 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN OKALOOSA...CENTRAL
SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES THROUGH 445 PM CDT...
At 355 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 5 miles east of Molino, or 10 miles north of Pace,
moving southeast at 20 mph.
HAZARD...Wind gusts in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, Ferry Pass, Brent, Ensley, Gonzalez, Pace, Milton, Gulf
Breeze, Goulding, Bagdad, Oriole Beach, Navarre, Molino, Pensacola
Beach, Point Baker, Navarre Beach, Pea Ridge, Roeville, and
Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3077 8739 3087 8717 3047 8680 3045 8680
3045 8678 3036 8670 3024 8720
TIME...MOT...LOC 2055Z 323DEG 19KT 3074 8723
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
cbLocal storm report, Aug 5, 3:57 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
357 PM CDT Sat Aug 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM Tstm Wnd Gst 1 NNE Pensacola Interna 30.48N 87.18W
08/05/2023 M47 MPH Escambia FL ASOS
ASOS station KPNS at Pensacola International
Airport gusted to 47mph.
&&
mbLocal storm report, Aug 5, 4:08 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
408 PM CDT Sat Aug 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Tstm Wnd Gst 2 SSE Navarre 30.38N 86.86W
08/05/2023 M39 MPH Santa Rosa FL Mesonet
WeatherSTEM station 2.0 South of Navarre
gusted to 39mph.
&&
mbSpecial weather statement, Aug 5, 4:34 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
434 PM CDT Sat Aug 5 2023
ALZ053-055-262-052215-
Clarke AL-Baldwin Inland AL-Monroe AL-
434 PM CDT Sat Aug 5 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MONROE...NORTH
CENTRAL BALDWIN AND SOUTHEASTERN CLARKE COUNTIES THROUGH 515 PM
CDT...
At 433 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 12 miles east of Jackson, moving south at 15 mph.
HAZARD...Wind gusts in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Uriah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3160 8759 3130 8740 3128 8742 3126 8743
3126 8748 3125 8751 3125 8752 3123 8755
3124 8762 3119 8762 3114 8779 3152 8785
TIME...MOT...LOC 2133Z 343DEG 12KT 3145 8769
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
cbSpecial weather statement, Aug 5, 4:36 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
436 PM CDT Sat Aug 5 2023
ALZ059-060-FLZ205-052215-
Covington AL-Escambia AL-Okaloosa Inland FL-
436 PM CDT Sat Aug 5 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ESCAMBIA...SOUTHERN
COVINGTON AND NORTHERN OKALOOSA COUNTIES THROUGH 515 PM CDT...
At 435 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 13 miles northwest of Laurel Hill, or 20 miles west of
Florala, moving southeast at 10 mph.
HAZARD...Wind gusts in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Opp, Florala, Baker, Laurel Hill, and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3083 8639 3075 8670 3093 8679
3100 8679 3100 8682 3117 8691 3120 8677
3119 8676 3120 8674 3118 8673 3118 8672
3119 8672 3119 8670 3122 8670 3132 8620
3100 8619
TIME...MOT...LOC 2135Z 332DEG 10KT 3105 8667
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
cbSpecial weather statement, Aug 5, 4:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
445 PM CDT Sat Aug 5 2023
ALZ059-FLZ201-203-052230-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
445 PM CDT Sat Aug 5 2023
...A STRONG THUNDERSTORM WILL IMPACT ESCAMBIA...NORTHERN SANTA ROSA
AND NORTH CENTRAL ESCAMBIA COUNTIES THROUGH 530 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm over
Riverview, or 5 miles south of Brewton, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brewton, Century, Flomaton, East Brewton, Jay, Pollard, and
Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3076 8692 3091 8723 3105 8744 3126 8725
3101 8676 3100 8677 3100 8679 3096 8679
TIME...MOT...LOC 2144Z 306DEG 28KT 3102 8708
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
cbThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:42 AM CDT | Heat Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 24 hr |
| Aug 5, 1:16 PM CDT | Special Marine Warning | MOB | 59 min | |
| Aug 5, 1:55 PM CDT | Special Marine Warning | MOB | 65 min | |
| Aug 5, 2:14 PM CDT | Special Marine Warning | MOB | 46 min | |
| Aug 5, 2:38 PM CDT | Special Weather Statement | MOB | Choctaw | 52 min |
| Aug 5, 3:02 PM CDT | Special Marine Warning | MOB | 88 min | |
| Aug 5, 3:12 PM CDT | Special Marine Warning | MOB | 93 min | |
| Aug 5, 4:00 PM CDT | Special Marine Warning | MOB | 90 min | |
| Aug 5, 4:12 PM CDT | Special Marine Warning | MOB | 93 min | |
| Aug 5, 4:34 PM CDT | Special Weather Statement | MOB | Monroe | 41 min |
| Aug 5, 4:36 PM CDT | Special Weather Statement | MOB | Covington | 39 min |
| Aug 5, 4:48 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 42 min |
| Aug 5, 4:55 PM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 5, 5:09 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 40 min |
| Aug 5, 5:14 PM CDT | Special Weather Statement | MOB | Baldwin | 46 min |
| Aug 5, 5:21 PM CDT | Special Weather Statement | MOB | Conecuh | 39 min |
| Aug 5, 5:28 PM CDT | Special Weather Statement | MOB | Mobile | 62 min |
| Aug 5, 5:40 PM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 5, 5:48 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 37 min |
| Aug 5, 5:52 PM CDT | Special Marine Warning | MOB | 83 min | |
| Aug 5, 5:54 PM CDT | Special Weather Statement | MOB | Baldwin | 51 min |
| Aug 5, 5:55 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Aug 5, 6:09 PM CDT | Special Weather Statement | MOB | Covington | 51 min |
| Aug 5, 6:57 PM CDT | Special Weather Statement | MOB | Mobile | 48 min |
| Aug 5, 1:19 PM CDT | Special Weather Statement | MOB | Okaloosa | 26 min |
| Aug 5, 1:46 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Aug 5, 2:12 PM CDT | Flash Flood Warning | MOB | Okaloosa | 3 hr |
| Aug 5, 2:18 PM CDT | Special Weather Statement | MOB | Okaloosa | 42 min |
| Aug 5, 2:30 PM CDT | Special Weather Statement | MOB | Okaloosa | 45 min |
| Aug 5, 2:53 PM CDT | Special Weather Statement | MOB | Okaloosa | 52 min |
| Aug 5, 2:58 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Aug 5, 3:05 PM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 40 min |
| Aug 5, 3:14 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 46 min |
| Aug 5, 3:29 PM CDT | Special Weather Statement | MOB | Okaloosa | 46 min |
| Aug 5, 3:48 PM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| Aug 5, 3:51 PM CDT | Special Weather Statement | MOB | Santa Rosa | 39 min |
| Aug 5, 3:56 PM CDT | Special Weather Statement | MOB | Santa Rosa | 49 min |
| Aug 5, 4:44 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Aug 5, 5:46 PM CDT | Special Weather Statement | MOB | Escambia | 44 min |
Nearby
Special Weather Statements in Alabama, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.